Follow
Share

My mom has vascular dementia. She is acting out at the nursing home. They are checking for a UTI and doing blood work, but are also changing her Wellbutrin to Abilify. Does anyone have any experience with this? Good or bad?



My mom has bouts of paranoia, anger, crying, etc. Seems very bipolar.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
"I'll look into that, Mom". "I'm going to take care of that, Mom". "oh, who did you hear that from, Mom? I'll get brother to see about that".

Whenever my mom sees a guy in a suit in the hallway of her NH, the place is being sold. The Communists have taken over several times and there's a union organizing plot. Also the basement keeps flooding (there is no basement). Also, she sometimes has leprosy and/or MRSA.

Nope, you don't want to invalidate. You want to validate the "feeling" that "something" is going on, as in "that must be so upsetting".

It's HARD!!!!!!!!! (((((((hugs)))))))). I think my mom is now on Lexapo, Remeron and Klonopin. Whatever works, hope the Abilify does it!
Helpful Answer (2)
Report

Thanks, Barb. She doesn't seem to have the mania, just the depression. She is also on Lexapro in addition. I just pray Abilify helps better than the Wellbutrin.

She seems okay most days, but told me yesterday that some of the aides at the nursing home are in their own mafia. I'm never really sure how to respond when she says things like that. I don't want to invalidate her feelings by telling her it isn't true, but I also don't want her to believe that the aides are out to get her instead of help her.
Helpful Answer (0)
Report

My husband takes it in addition to an antidepressant.

I think in your mom's case, it sounds as though it is being used as it was originally developed, as an atypical antipsychotic.

Bipolar disorder generally includes bouts of mania ( overspending, gradiosity, limitless energy from what I've read), cycling with severe depression ( unable to get out of bed, no energy for self care or other tasks). I'm no expert on this stuff, by a long shot. But it sounds as though your mom's thinking and reality testing may be off, hence the antipsychotics. Talk to the prescribing doctor.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.